plaquenil side effect

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Jamie2012
Regular Member


Date Joined Jun 2013
Total Posts : 25
   Posted 12/30/2013 1:34 PM (GMT -6)   
Ok, this is probably really strange but has anyone else had weird sleep issue with plaquenil. I used to talk and walk a lot on my sleep but it calmed way down after I had my daughter 7 years ago. Since I started the plaquenil one week ago my husband says I have been getting more and more restless each night (sitting up, yelling, etc.) and last night actually got out of bed twice. (I have no memory of this). It could be a zillion other things too; pain, stress, etc but I am wondering if this happened to anyone else. Of course I am more exhausted then ever b/c I am not getting restful sleep at ALL now. 
 
Thanks!
 
Jamie

Lynnwood
Forum Moderator


Date Joined May 2005
Total Posts : 7720
   Posted 12/30/2013 1:43 PM (GMT -6)   
I have never experienced anything like that from plaquenil. However, prednisone is known to disturb sleep!
Lynnwood, Lupus & Sjogren's Moderator, Dx: 2002
DIAGNOSING LUPUS & LUPUS RESOURCES
"Life is far too important to be taken seriously." - Oscar Wilde

TXplowgirl
Regular Member


Date Joined May 2010
Total Posts : 66
   Posted 12/30/2013 9:18 PM (GMT -6)   
Have you started a new sleep med like Ambien or the generic equivelant?

That has been know to do that.

Lynnwood
Forum Moderator


Date Joined May 2005
Total Posts : 7720
   Posted 12/30/2013 10:31 PM (GMT -6)   
Oh, yes, lest we forget -- Lupus itself has been known to cause sleeplessness, as well as night sweats and interrupted sleep.
Lynnwood, Lupus & Sjogren's Moderator, Dx: 2002
DIAGNOSING LUPUS & LUPUS RESOURCES
"Life is far too important to be taken seriously." - Oscar Wilde

Melody5
Regular Member


Date Joined Dec 2013
Total Posts : 48
   Posted 12/30/2013 10:40 PM (GMT -6)   
Lynnwood, funny you should mention that disturbed sleep from Prednisone. I'm currently experiencing that at this moment. I've even taken a sleep aid. It makes me feel wide awake and have a bit of anxiety!
Dx: Autoimmune Pending type
Meds: PredniSONE 20mg a day

Keep the faith!

Lynnwood
Forum Moderator


Date Joined May 2005
Total Posts : 7720
   Posted 12/30/2013 11:00 PM (GMT -6)   
Prednisone does cause wakefulness and anxiety -- the anxiety, at least for me, subsided quite a bit after the first few days.

I've always had insomnia and when the prednisone made it even worse the rheumy prescribed Trazodone - really nice to sleep the whole night! Others have found relief from something as simple as OTC melatonin, or some variety of sleep aid.

(I know some use Benadryl for sleep -- it makes me wired for 2-3 days so haven't tried it for decades!)
Lynnwood, Lupus & Sjogren's Moderator, Dx: 2002
DIAGNOSING LUPUS & LUPUS RESOURCES
"Life is far too important to be taken seriously." - Oscar Wilde

Jamie2012
Regular Member


Date Joined Jun 2013
Total Posts : 25
   Posted 12/31/2013 10:17 AM (GMT -6)   
Nope, no Ambien or other sleep aid. I (luckily) rarely have trouble falling asleep or staying asleep (I feel like that's all I do on weekends) but I don't get restful/refreshing sleep and never really have. My father said even as a little kid I would ask to go to bed early (where as my sister would beg to stay up).

In my "research" yesterday I found that fevers can cause sleep walking, and I have been fevering ALOT lately. So I took my last dose of Advil closer to bed and it seemed to help. (or my husband was just so tired he didn't hear/feel me get up). We'll see if it continues. :)

Jamie
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, June 23, 2018 8:18 AM (GMT -6)
There are a total of 2,974,466 posts in 326,178 threads.
View Active Threads


Who's Online
This forum has 161279 registered members. Please welcome our newest member, Jason402.
372 Guest(s), 8 Registered Member(s) are currently online.  Details
Dogdays, ZHAT88, Darla, Redwing57, OriolCarol, LJohn23, (Seashell), ljimd